The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary


Jul 8, 1997

Hello, Ive been on 3tc,d4t and crixivan for 9 months now. I have noticed over the last couple of weeks, severe bloating, stomach distention, and just a general feeling of being full. I have decreased my food intake but still remain uncomfortably bloated even after the smallest meals. I have normal movements,no excess gas or any pain. I've gained several pounds since this began. Am I the only one? Thanks for the website!!!!!!!!!!!!!I forgot to mention 580 cd4 31% and undetecable for 6 months now.

Response from Dr. Cohen

You're not alone. Abdominal distension and bloating seems to be reported by a number of people taking Crixivan, though I've learned about it more from my patients and the Internet (where it's commonly known as "Crix Belly") than from anything that's written in the medical literature.

Importance of Taking Food with ViraCept
Protease Dosing Schedule

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint